| Model Number |
36302 |
| Medical Device Problem Code |
Nonstandard Device (1420)
| Health Effect - Clinical Code |
Skin Tears (2516)
| Date of Event |
06/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that the male external catheter tore the first layer of the patient's skin off.The patient stated they went to the hospital as the catheter was too sticky.No medical intervention was reported.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned for evaluation.A potential root cause for this failure could be "viscometer failure or mechanical failure ".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description/indication: the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Precaution: do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove.Gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." correction: h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
Event or Problem Description
It was reported that the male external catheter tore the first layer of patient skin off.Patient stated they went to the hospital and that they stick worse than gorilla glue.No medical intervention reported.Per follow up via phone on 30aug2021, customer stated that the adhesive was too strong on the male external catheter they used and when pulled it off it tore some skin on patient penis.Patient went to the hospital, and they applied some over the counter neosporin cream to help.Customer has switched to a foley catheter and no longer using external catheter.
Event or Problem Description
It was reported that the male external catheter tore the first layer of patient skin off.The patient stated they went to the hospital as the catheter was too sticky.No medical intervention reported.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned for evaluation.A potential root cause for this failure could be "viscometer failure or mechanical failure ".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly, 2) trim pubic hair if necessary, 3) open package at perforation, 4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release, 5) unroll self-adhering catheter over penis,6) gently squeeze the catheter to properly seal adhesive to the skin, 7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.